Can Ativan Cause Heart Palpitations And Tremors ?
Ativan is one of the medications listed under benzodiazepine. It is mostly used to treat health problems like anxiety, nervousness and other neurological disorders. However, the medication is used on a temporary basis. It is known to be a potentially addictive drug, and that is why it is administered under careful monitoring. To maintain the desired results, physicians will have to increase the dosage periodically.
Like any other drug, Ativan causes several symptoms when it is started as a medication and also some withdrawal symptoms. Initial symptoms are nervousness, sleepiness, weakness and fatigue. Some of the lesser known symptoms are sleeplessness, abdominal cramps and nose bleeds.
Some of the withdrawal symptoms are heart palpitations and tremors. These are very rare and never occur under monitored circumstances.
Because of the addictive nature of the drug, Ativan is never stopped abruptly. Physicians always reduce the dosage gradually and bring it to a complete stop. Usually symptoms like heart palpitations or tremors occur only when patients stop taking the drug abruptly. People who have been prescribed this drug should never do that. Even if they are shifting drugs they should do it with their physician’s knowledge and agreement.
Sometimes, overdose of Ativan also shows the symptoms of heart palpitations and tremors. However, there are many other nervous disorders that show the same symptoms. A person should go for a physical evaluation the first time they experience such symptoms in order to rule out other complications. Since Ativan is used to treat anxiety or nervous disorder, sometimes these symptoms put together may pinpoint to a bigger problem.
More Articles :